On meds for about three months... — The Bump
Postpartum Depression

On meds for about three months...

  • I've been on meds for about three months for PPA/ PPD and I don't feel a whole lot better.  I still get these twinges of panic and sadness.  I know I should call the OBGYN about the dosage, but my question to you all is if counseling helped or not.  This is my third child but my first time dealing with this...
Jen Lilypie First Birthday tickers

Re: On meds for about three months...

  • For me, it's a resounding "YES!" My counselor has been amazing. From my very first visit, when I asked her "When do I get to feel like myself again?" to this last week when we laughed about the craziness that is my life, she has been an amazing support. 

    Each  person is different and each counselor/therapist has their style. Call your OBGYN and see if there is someone in your area that deals with PPA/PPD. There might be a support group in your area tat you could join. 

    If its any consolation, we all get the twinges sometimes, even on meds. With three LOs, you will "have your moments." :) Try to remember to breath and that it will pass.

    Sending you positive thoughts and prayers... 

    Married my Best Friend on 7/8/07 Welcomed our very own Little Miracle on 2/9/12 Life is GOOD...
  • Yes! I loved my councellor, even though I only saw her a handful of times. She gave suggestions that my doctor really didn't (e.g. just go outside for a walk with the baby!) and even things like that helped immensely.

    Also, it's their specialty, so they tend to be more sympathetic/understanding than a doctor could be (not that a doctor isn't sympathetic, I've just found it's a bit different). 

    As the previous poster said, there will be days/times when you're just feeling down and in the dumps a bit, but it's totally normal. It isn't realistic to expect or hope that every single day is going to be sunshine and rainbows - it wasn't like that before PPD/PPA, it won't be during, and it won't be afterwards. The time you should be concerned if it's chronic or for extended periods of time.

    Hoping you feel better!

    claudia poirier
    Little Dude: 16 Apr. 2009 | Little Doll: 10 Jun. 2012

  • Loading the player...
  • Counseling helps some.  I found for me it made me angry so I stopped going.  But that might also be my therapist.  I think I might look into getting a different one.  Def talk to your OBGYN about your meds.  You may have to switch to something different or up your dosage.  But some meds take up to 6 weeks to become effective.  GL and I hope you can get everything sorted out.
This discussion has been closed.
Choose Another Board
Search Boards